# SDR AALA20060553

- Difficulty date: August 12, 2006
- Submitted: August 31, 2006
- Operation: Air carrier
- Aircraft: N9628W
- Make and model: Doug DC-9-83
- Aircraft serial: 53598
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Piston
- Condition: Defective
- Location: Nlg Strut
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKE OFF RETRACTED GEAR.  NOSE GEAR RED LIGHT ILLUMINATED.  WHEELS CONTINUED TO ROTATE.  PUT GEAR HANDLE DOWN AND RECEIVED THREE GREEN SAFE INDICATIONS.  RETURNED TO LAX AND LANDED WITHOUT INCIDENT.  REPLACED NOSE GEAR STRUT PISTON AND SCHRADER VALVE.  SYSTEM GROUND CHECKED NORMAL OPERATION.
